# SDR 2016F00231

- Difficulty date: November 28, 2016
- Submitted: November 28, 2016
- Operation: General aviation
- Aircraft: N589H
- Make and model: Piagio P180
- Aircraft serial: 1010
- Aircraft time: 8,386 hours, 6,027 cycles
- System (JASC): 5220 · Emergency Exits
- Part: Door
- Part number: 80191257003
- Part serial: 1100001
- Condition: Out Of Adjust
- Location: Emergency Exit
- Part time: 8,386 hours, 6,027 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, THE AIRCRAFT FAILED TO PRESSURIZE. THE SOUND OF RUSHING AIR WAS HEARD.  FOLLOWED THE CHECKLISTS AND COULD NOT GET THE PLANE TO PRESSURIZE. A DECISION WAS MADE TO RETURN FOR LANDING AND AN EMERGENCY DECLARED.  DURING A POST FLIGHT INSPECTION, THE EMERGENCY EXIT WAS FOUND SLIGHTLY AJAR. THE EXIT WAS RE-POSITIONED TO A NORMAL SETTING. NO OTHER PROBLEMS WERE NOTED. THE FLIGHT WAS RE-RELEASED AND NO OTHER PROBLEMS ENCOUNTERED. UPON LATER INSPECTION AT THE HOME BASE IT WAS DETERMINED THAT LIKELY THE DOOR LATCHING MECHANISM COULD BE EASILY UNLATCHED BY A STRAY CORD OR STRAP FROM MOVING MEDICAL EQUIPMENT.
